This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Articles

Anticholinergic Effects of Medication in Elderly Patients

Article Abstract

Anticholinergic toxicity is a common problem in the elderly. It has many effects ranging from drymouth, constipation, and visual impairments to confusion, delirium, and severe cognitive decline. Thetoxicity is often the result of the cumulative anticholinergic burden of multiple prescription medicationsand metabolites rather than of a single compound. The management of elderly patients, particularlythose suffering from dementia, should therefore aim to reduce the use of medications with anticholinergiceffects.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 62

Quick Links: Psychopharmacology